Range-preserving AE(0)-spaces

W. W. Comfort, A. W. Hager


All spaces here are Tychonoff spaces. The class AE(0) consists of those spaces which are absolute extensors for compact zero-dimensional spaces. We define and study here the subclass AE(0)rp, consisting of those spaces for which extensions of continuous functions can be chosen to have the same range. We prove these results. If each point of T 2 AE(0) is a G-point of T , then T 2 AE(0)rp. These are equivalent: (a) T 2 AE(0)rp; (b) every compact subspace of T is metrizable; (c) every compact subspace of T is dyadic; and (d) every subspace of T is AE(0). Thus in particular, every metrizable space is an AE(0)rp-space.


Absolute extensor; Retraction; Zero-dimensional space; Range- preserving function; Dugundji space; Dyadic space; Countable chain condition

Subject classification

54C55; 06F20; 46E10; 54E18

Full Text:



A. B laszczyk, Compactness, in: Encyclopedia of General Topology (K. Hart, J. Nagata, and J. Vaughan, eds.), pp. 169-173. Elsevier, Amsterdam, 2004.

B. Efimov, Dyadic bicompacta, Soviet Math. Doklady 4 (1963), 496-500, Russian original in: Doklady Akad. Nauk SSSR 149 (1963), 1011-1014.

R. Engelking, Cartesian products and dyadic spaces, Fund. Math. 57 (1965), 287-304. https://doi.org/10.4064/fm-57-3-287-304

Ryszard Engelking, General Topology, Heldermann Verlag, Berlin, 1989.

A. S. Esenin-Vol'pin, On the relation between the local and integral weight in dyadic bicompacta, Doklady Akad. Nauk SSSR N.S. 68 (1949), 441-444. [In Russian.]

L. Gillman and M.r Jerison, Rings of Continuous Functions, D. Van Nostrand Co., New York, 1960. https://doi.org/10.1007/978-1-4615-7819-2

G. Gruenhage, Generalized metric spaces, in: Handbook of Set-theoretic Topology (Kenneth Kunen and Jerry E. Vaughan, eds.), pp. 423-501. North-Holland, Amsterdam, 1984. https://doi.org/10.1016/B978-0-444-86580-9.50013-6

A. W. Hager and L. C. Robertson, Representing and ringifying a Riesz space, in: Symposia Mathematica Vol. XXI, INDAM, Rome, 1975, pp. 411-431. Academic Press, London, 1977.

A. W. Hager, J. Martinez and C. Monaco, Some basics of the category of Archimedean ℓ-groups with strong unit. Manuscript in preparation.

R. Haydon, On a problem of Pelczynski: Milutin spaces, Dugunjdi spaces, and AE(0 − dim), Studia Math. 52 (1974), 23-31. https://doi.org/10.4064/sm-52-1-23-31

B. Hoffmann, A surjective characterization of Dugundji spaces, Proc. Amer. Math. Soc. 76 (1979), 151-156. https://doi.org/10.1090/S0002-9939-1979-0534408-X

J. R. Isbell, Uniform Spaces, Math. Surveys #12, American Mathematical Society, Providence, Rhode Island, 1964. https://doi.org/10.1090/surv/012

S. Koppelberg, Projective Boolen algebras, in: Handbook of Boolean Algebras (J. Donald Monk and Robert Bennett, eds.), Chapter 20. North-Holland Publ. Co., Amsterdam, 1989.

A. Pelczynski, Linear extensions, linear averagings, and their applications to linear topological classification of spaces of continuous functions, Dissertationes Math. 58 (1968), 92 pages. Rozprawy Mat. Polish Scientific Publishers, Warszawa, 1958.

W. Sierpinski, Sur les projections des ensembles complémentaire aux ensembles (a), Fund. Math. 11 (1928), 117-122. https://doi.org/10.4064/fm-11-1-117-122

Abstract Views

Metrics Loading ...

Metrics powered by PLOS ALM

Esta revista se publica bajo una licencia de Creative Commons Reconocimiento-NoComercial-SinObraDerivada 4.0 Internacional.

Universitat Politècnica de València

e-ISSN: 1989-4147   https://doi.org/10.4995/agt